Format

Send to

Choose Destination
Ren Fail. 2007;29(3):375-7.

A fatal case of paraquat poisoning following minimal dermal exposure.

Author information

1
Nephrology Department, Evangelismos General Hospital, Athens, Greece. soloukides@yahoo.gr

Abstract

Paraquat is a pesticide widely used in agriculture. Numerous cases of paraquat intoxication have been reported either accidentally or intentionally as a suicidal attempt. The most severe cases of paraquat poisoning refer to oral ingestion. Complications include respiratory, hepatic, and renal failure, and are usually fatal. Dermal exposure is less frequent and rarely fatal. This article reports a case of an 81-year-old man with minimal skin burn after accidental paraquat exposure. The patient developed acute renal and respiratory failure and, despite aggressive treatment with hemodialysis, hemoperfusion, and mechanical ventilation, died two days later.

PMID:
17497456
DOI:
10.1080/08860220601184134
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center